1
Medical Questions > Womens Health > Menstruation Forum

Mirena and changes in menstruation

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
What do you think i should do. I don't have insurance so now one will help me but they will send me to free clinics but they won't do iny test on me they just gave me the inplant and said your done that should help you i've called them and let them now that it's not working and they told me can't do nothing for you.


Did you find this post helpful?
|

User Profile
replied November 6th, 2008
Menstruation Answer A4819
You wrote:” Current medical status: I won't stop my menstrual cycle and i have pain in the lower abdomen and now one will tell me what is going wrong with me.
Current medical treatment: I have merana inplant in me but they it's not working, Its been in for about a year now.
Question: What do you think i should do. I don't have insurance so now one will help me but they will send me to free clinics but they won't do iny test on me they just gave me the inplant and said your done that should help you i've called them and let them now that it's not working and they told me can't do nothing for you.”


Given the data you provided, it is not easy to determine whether the increased vaginal bleeding began before the insertion of Mirena or afterwards. Considering the fact that it is contraindicated to insert Mirena when unexplained vaginal bleeding exists, the second option will be assumed.


Mirena is an intrauterine contraception device. It is indicated for intrauterine contraception for up to 5 years. During this period it releases small doses of levonorgestrel daily. Usually for the first 3 to 6 months, the monthly period may become irregular. After the body adjusts, the number of bleeding days is likely to decrease, and the periods may even stop altogether. Certain of the side effects that might appear, ( > 1/10 users) include uterine/vaginal bleeding (including spotting, irregular bleeding, heavy bleeding, oligomenorrhea and amenorrhea) and ovarian cysts. As mentioned before, unexplained heavy and prolonged vaginal bleeding might be a reason for removing Mirena. Severe lower abdominal pain accompanied with heavy vaginal bleeding might indicate ectopic pregnancy, which can be a life threatening situation.

You may want to consult an OBGYN to diagnose the problem or remove Mirena.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Menstruation , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.